Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 51, NWS New Orleans, LA

March 30, 20116 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 30, 2011, 5:48 AM CDT for 6 parishes in Louisiana. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2011, 5:48 AM CDT (10:48 UTC)
Expired
Mar 30, 2011, 6:19 AM CDT
In force
31 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 30, 5:56 AM CDTHAIL 13 Nne Lottie, LAREPORTED IN FORDOCHE BY PUBLIC. REPORT RELAYED BY BATON ROUGE TELEVISION STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2534 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2534 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
2.1
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WUUS54 KLIX 301048
SVRLIX
LAC033-037-047-077-121-125-301130-
/O.NEW.KLIX.SV.W.0051.110330T1048Z-110330T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
548 AM CDT WED MAR 30 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...ZACHARY...BAKER...
  SOUTHWESTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF JACKSON...
  NORTHWESTERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  SOUTHERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ROADS...
  NORTHWESTERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...

* UNTIL 630 AM CDT

* AT 542 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES SOUTHWEST OF LOTTIE...OR 9 MILES SOUTHWEST OF KROTZ
  SPRINGS...AND MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARINGOUIN...LIVONIA...ERWINVILLE AND SLAUGHTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3093 9121 3059 9101 3039 9163 3044 9163
      3046 9165 3050 9171 3049 9176 3051 9176
      3052 9174 3056 9176 3060 9176
TIME...MOT...LOC 1048Z 237DEG 44KT 3047 9177

$$
2 follow-up statements
054 
WWUS54 KLIX 301107
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
607 AM CDT WED MAR 30 2011

LAC047-301117-
/O.CAN.KLIX.SV.W.0051.000000T0000Z-110330T1130Z/
IBERVILLE LA-
607 AM CDT WED MAR 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN IBERVILLE PARISH
IS CANCELLED...

LAT...LON 3093 9121 3059 9101 3046 9143 3050 9148
      3049 9158 3050 9158 3050 9169 3049 9176
      3050 9176 3052 9174 3056 9176 3060 9176
TIME...MOT...LOC 1107Z 237DEG 44KT 3060 9154

$$

LAC033-037-077-121-125-301130-
/O.CON.KLIX.SV.W.0051.000000T0000Z-110330T1130Z/
POINTE COUPEE LA-EAST FELICIANA LA-EAST BATON ROUGE LA-
WEST BATON ROUGE LA-WEST FELICIANA LA-
607 AM CDT WED MAR 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR SOUTHEASTERN WEST FELICIANA...NORTHERN WEST BATON ROUGE...
NORTHERN EAST BATON ROUGE...SOUTHWESTERN EAST FELICIANA AND SOUTHERN
POINTE COUPEE PARISHES...

AT 605 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LIVONIA...OR 10 MILES SOUTHWEST OF NEW ROADS...MOVING
NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ERWINVILLE...ST. FRANCISVILLE...BAKER...ZACHARY...SLAUGHTER AND
JACKSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3093 9121 3059 9101 3046 9143 3050 9148
      3049 9158 3050 9158 3050 9169 3049 9176
      3050 9176 3052 9174 3056 9176 3060 9176
TIME...MOT...LOC 1107Z 237DEG 44KT 3060 9154

$$
243 
WWUS54 KLIX 301119
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
619 AM CDT WED MAR 30 2011

LAC033-037-077-121-125-301130-
/O.CAN.KLIX.SV.W.0051.000000T0000Z-110330T1130Z/
POINTE COUPEE LA-EAST FELICIANA LA-EAST BATON ROUGE LA-
WEST BATON ROUGE LA-WEST FELICIANA LA-
619 AM CDT WED MAR 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEST FELICIANA...
NORTHWESTERN WEST BATON ROUGE...NORTHERN EAST BATON ROUGE...
SOUTHWESTERN EAST FELICIANA AND SOUTHERN POINTE COUPEE PARISHES IS
CANCELLED...

LAT...LON 3093 9121 3059 9101 3046 9143 3050 9148
      3049 9158 3050 9158 3050 9169 3049 9176
      3050 9176 3052 9174 3056 9176 3060 9176
TIME...MOT...LOC 1120Z 237DEG 44KT 3069 9138

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:55 PM CDT, 7 hours 53 minutes earlier.

Area forecast discussion, Mar 29, 9:55 PM CDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
955 PM CDT TUE MAR 29 2011

.UPDATE FOR TONIGHT...
LATEST UPPER AIR ANALYSIS SHOWED THE SHORT WAVE FROM IOWA TO TEXAS
PANHANDLE. IN ADDITION...A MOIST SOUTHWEST FLOW WAS IN PLACE FROM
EAST TEXAS TO ALABAMA. EARLY H2O PLOTS FROM REGIONAL SOUNDINGS
REVEALED 1.6 INCHES AT LCH AND 1.3 INCHES AT SLIDELL THIS EVENING.
SURFACE ANALYSIS SHOWED A BROAD LOW OVER SOUTHWEST LOUISIANA WITH
A STRONG NORTH WIND PUSH ACROSS TEXAS. COLD FRONTAL BOUNDARY WAS
LOCATED FROM NORTHEAST MISSISSIPPI TO NORTHWEST LOUISIANA TO HILL
COUNTRY OF TEXAS. ONE OF THE SHORT-RANGE MODEL...GFS...SHOWED A
SIGNIFICANT INCREASE IN PW VALUES INCREASE OVER 200 PERCENT ABOVE
NORMAL OR UP TO 1.8 INCHES ACROSS SOUTHWEST...SOUTH
CENTRAL...RIVER PARISHES OF LOUISIANA AND MISSISSIPPI COASTAL
AREAS FROM 06Z TO 12Z. AT THE SAME TIME...THE SURFACE LOW WILL
TRACK ACROSS THE FORECAST AREA. IN ADDITION ...WRF-ARW SHOWED A
LINE DEVELOPING FROM HANCOCK COUNTY ACROSS THE LAKE TO ASSUMPTION
PARISH BETWEEN MIDNIGHT AND 3AM WEDNESDAY...THEN DEVELOP SOUTH
FROM THE MISSISSIPPI SOUND TO THE NEW ORLEANS METRO AREA TO
TERREBONNE PARISH THROUGH 12Z WEDNESDAY. DUE TO HEAVY RAINFALL ACROSS THE
RIVER PARISHES AND AREAS IMMEDIATELY SOUTH OF LAKE PONTCHARTRAIN
THIS EVENING...ADDITIONAL RAINFALL OF 2 INCHES TO 3 INCHES MAY
CAUSE FLOODING PROBLEMS OVER RAIN DRENCHED AREAS. OTHER AREAS
OUTSIDE THE PROPOSED FLOOD WATCH MAY EXPERIENCE LOCALIZED STREET
FLOODING. THE THREAT OF HEAVY RAINFALL AND EXCESSIVE RUNOFF WILL
LIKELY SUBSIDE BY NOON WEDNESDAY.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...IBERVILLE...ORLEANS...ST.
     CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...AND UPPER TERREBONNE.

GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 30, 5:44 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
544 AM CDT WED MAR 30 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-311045-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
544 AM CDT WED MAR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS
MORNING BEFORE A COLD FRONT MOVES THROUGH THE REGION. LARGE HAIL
AROUND QUARTER SIZE...WIND GUSTS NEAR 50 MPH...AND FREQUENT TO
CONTINUOUS LIGHTNING STRIKES ARE THE MAIN WEATHER HAZARDS WITH A
FEW OF THE STRONGEST STORMS.

THERE WILL ALSO BE THE POTENTIAL FOR ADDITIONAL HEAVY
RAINFALL...WITH A FEW AREAS RECEIVING 2 TO 3 INCHES OF ADDITIONAL
RAINFALL THIS MORNING. LOCALIZED FLOODING IS POSSIBLE WHERE THE
HEAVIEST RAINFALL AMOUNTS OCCUR...ESPECIALLY WHERE THUNDERSTORMS
MOVE OVER AREAS THAT ALREADY RECEIVED VERY HEAVY RAINFALL. A FLASH
FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM CDT.

MOST OF THE RAIN WILL BE OVER BY MIDDAY...AND NO HAZARDOUS WEATHER
IS EXPECTED THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH EARLY MONDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS AREAS MAINLY
NORTH OF INTERSTATE 12 LATE MONDAY AS THE NEXT WEATHER SYSTEM
APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED EARLY THIS MORNING.

22/TD

In the hours before

Local storm report, Mar 30, 2:46 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 AM CDT WED MAR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     FUNNEL CLOUD     11 SE VIOLET            29.78N 89.76W
03/29/2011                   ST. BERNARD        LA   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED NEAR DELACROIX

&&
Special weather statement, Mar 30, 3:00 AM CDT, 2 hours 48 minutes before
LAZ040-MSZ077-080-300900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CDT WED MAR 30 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...

AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR PICAYUNE...OR ABOUT 5 MILES
SOUTHWEST OF PICAYUNE...MOVING EAST AT 45 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PICAYUNE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Mar 30, 3:09 AM CDT, 2 hours 39 minutes before
LAZ046-049-050-058-300915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 AM CDT WED MAR 30 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING IBERVILLE
PARISH...LIVINGSTON PARISH...ST. JOHN THE BAPTIST PARISH...ASCENSION
PARISH...

AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF PLAQUEMINE...OR
ABOUT OVER BAYOU SORREL...MOVING EAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WHITE CASTLE...CARVILLE...GEISMER...PRAIRIEVILLE...
GONZALES...SORRENTO AND WHITEHALL

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA
SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Mar 30, 3:24 AM CDT, 2 hours 24 minutes before
MSZ080>082-300930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
324 AM CDT WED MAR 30 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING HANCOCK
COUNTY...JACKSON COUNTY...HARRISON COUNTY...

AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTH OF DIAMONDHEAD...OR
ABOUT 15 MILES WEST OF LYMAN...MOVING EAST AT 40 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LYMAN...SAUCIER...VANCLEAVE AND WADE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA SIZE
HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Mar 30, 3:33 AM CDT, 2 hours 15 minutes before
LAZ046-049-050-300900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 AM CDT WED MAR 30 2011

...STRONG THUNDERSTORM MOVING EAST AFFECTING IBERVILLE PARISH...
LIVINGSTON PARISH...ASCENSION PARISH...

AT 329 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF DONALDSONVILLE...OR ABOUT 3
MILES SOUTHWEST OF GEISMER...MOVING EAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GEISMER...
PRAIRIEVILLE...GONZALES...SORRENTO...WHITEHALL...SPRINGFIELD...
LIVINGSTON AND KILLIAN

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 30, 4:29 AM CDT, 1 hour 19 minutes before
LAZ061>064-070-301030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
429 AM CDT WED MAR 30 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...PLAQUEMINES
PARISH...

AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR BELLE CHASSE...OR ABOUT 3 MILES
SOUTH OF BELLE CHASSE...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...VIOLET AND YSCLOSKEY

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:00 PM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines, Saint Bernard, Saint Charles39 min
Mar 29, 7:05 PM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Mar 29, 7:16 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard59 min
Mar 29, 7:20 PM CDTSevere Thunderstorm WarningLIXPointe Coupee55 min
Mar 29, 7:33 PM CDTTornado WarningLIXPlaquemines, Saint Bernard42 min
Mar 29, 8:01 PM CDTSpecial Marine WarningLIX119 min
Mar 29, 8:02 PM CDTSevere Thunderstorm WarningLIXWest Feliciana28 min
Mar 29, 8:18 PM CDTTornado WarningLIXPlaquemines, Saint Bernard27 min
Mar 29, 9:07 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena53 min
Mar 29, 9:35 PM CDTSpecial Marine WarningLIX85 min
Mar 29, 10:09 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Saint Tammany, Tangipahoa, Washington66 min
Mar 29, 10:22 PM CDTFlood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more9 hr
Mar 29, 10:57 PM CDTSpecial Marine WarningLIX93 min
Mar 29, 11:18 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, West Baton Rouge57 min
Mar 29, 11:41 PM CDTSpecial Marine WarningLIX64 min
Mar 29, 11:41 PM CDTTornado WarningLIXPlaquemines, Saint Bernard34 min
Mar 29, 11:48 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge57 min
Mar 29, 11:52 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist, Tangipahoa53 min
Mar 29, 11:53 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles37 min
Mar 29, 11:55 PM CDTSpecial Marine WarningLIX65 min
Mar 30, 12:09 AM CDTSpecial Marine WarningLIX66 min
Mar 30, 12:19 AM CDTTornado WarningLIXSaint Bernard26 min
Mar 30, 12:27 AM CDTSpecial Marine WarningLIX63 min
Mar 30, 12:30 AM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Bernard45 min
Mar 30, 12:36 AM CDTSpecial Marine WarningLIX54 min
Mar 30, 12:47 AM CDTTornado WarningLIXSaint John the Baptist28 min
Mar 30, 12:53 AM CDTSpecial Marine WarningLIX52 min
Mar 30, 1:10 AM CDTSpecial Marine WarningLIX50 min
Mar 30, 1:26 AM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa64 min
Mar 30, 1:41 AM CDTSpecial Marine WarningLIX64 min
Mar 30, 1:45 AM CDTTornado WarningLIXSaint Bernard30 min
Mar 30, 2:12 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington63 min
Mar 30, 2:32 AM CDTSpecial Marine WarningLIX58 min
Mar 30, 3:25 AM CDTSpecial Marine WarningLIX65 min
Mar 30, 3:41 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint John the Baptist64 min
Mar 30, 4:23 AM CDTSpecial Marine WarningLIX37 min
Mar 30, 5:08 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint James32 min
Mar 30, 5:53 AM CDTSpecial Marine WarningLIX67 min
Mar 30, 6:55 AM CDTSpecial Marine WarningLIX65 min
Mar 30, 6:57 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines48 min
Mar 30, 6:59 AM CDTSpecial Marine WarningLIX31 min
Mar 30, 7:20 AM CDTSpecial Marine WarningLIX55 min
Mar 30, 7:37 AM CDTSevere Thunderstorm WarningLIXPlaquemines38 min
Mar 30, 7:41 AM CDTSpecial Marine WarningLIX64 min
Mar 30, 7:43 AM CDTSpecial Marine WarningLIX62 min
Mar 30, 8:40 AM CDTSpecial Marine WarningLIX35 min
Mar 30, 9:06 AM CDTSpecial Marine WarningLIX24 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.